Louisiana, 2006

Funnel Cloud in Louisiana, September 11, 2006

September 11, 2006 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 11, 2:10 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 11, 2:10 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT MON SEP 11 2006

.DISCUSSION...

AN UNSETTLED PATTERN WILL REMAIN IN PLACE ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH TOMORROW. DEEP TROPICAL
MOISTURE CURRENTLY OVER THE CWA WILL REMAIN IN PLACE THROUGH
TOMORROW...IN ADVANCE OF A DEEPENING TROUGH OVER THE CENTRAL
PLAINS AND ON THE BACKSIDE OF A STRONG SUBTROPICAL RIDGE OVER THE
GULF OF MEXICO. SEVERAL WEAK UPPER LEVEL IMPULSES EJECTING OUT
FROM THE BASE OF THE DEVELOPING TROUGH AND THEN TRAVELING AROUND
THE PERIPHERY OF THE SUBTROPICAL RIDGE WILL PASS THROUGH THE AREA.
THE ENHANCED MID AND UPPER LEVEL LIFT ASSOCIATED WITH THESE
IMPULSES...COMBINED WITH THE TROPICAL AIRMASS IN PLACE...WILL
CONTINUE TO BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TO THE CWA. AS IS TYPICALLY THE CASE...DUE TO PEAK LOW LEVEL
INSTABILITY PERIODS...CONVECTION WILL BE MOST PRONOUNCED OVER THE
COASTAL WATERS DURING THE LATE OVERNIGHT AND EARLY MORNING HOURS.
THE CONVECTION WILL THAN PEAK OVER LAND AREAS FROM EARLY AFTERNOON
INTO THE EARLY EVENING HOURS.

THE FRONT WILL BEGIN TO PUSH THROUGH THE AREA TUESDAY NIGHT...AS A
STRONG LOW PRESSURE SYSTEM IN THE MIDWEST DEEPENS...IN RESPONSE TO
A STRONG IMPULSE AND COLD POOL DESCENDING DOWN FROM THE CANADIAN
PLAINS. SIGNIFICANT HEIGHT RISES INDICATED BEHIND THE FRONT BY ALL
OF THE DYNAMICAL MODELS...SUPPORTS DRIVING THE FRONT THROUGH THE
ENTIRE REGION...AND ALLOWING A STRONG RIDGE OF HIGH PRESSURE TO
BUILD IN ON THURSDAY. HAVE DECIDED TO TAPER OFF POPS FROM NORTH TO
SOUTH ACROSS THE CWA TUESDAY NIGHT...WITH SCATTERED POPS BEFORE
MIDNIGHT...BECOMING MORE ISOLATED TOWARD WEDNESDAY MORNING. BY
WEDNESDAY AFTERNOON...THE ENTIRE CWA SHOULD EXPECT DRY CONDITIONS
AS STRONG SUBSIDENCE AND DRY AIR ADVECTION TAKES PLACE.

THE HIGH...AND SIGNIFICANT REGION OF DRY AIR SHOULD REMAIN OVER
THE AREA THROUGH SATURDAY. HOWEVER...AS THE RIDGE BEGINS TO PULL
TO THE EAST...AND SOUTHERLY FLOW REDEVELOPS OVER THE AREA ON
SUNDAY...SOME GULF MOISTURE WILL BEGIN TO STREAM BACK INTO THE
AREA. AT THE SAME...A WEAK UPPER LEVEL IMPULSE MAY PUSH THROUGH ON
THE BACK SIDE OF THE HIGH SUNDAY NIGHT AND MONDAY. KEEP MUCH OF
THE CWA DRY ON SUNDAY...EXCEPT NEAR THE ATCHAFALAYA RIVER AS IT
APPEARS THE BEST MOISTURE ADVECTION WILL BE TOWARD TEXAS AND
SOUTHWEST LOUISIANA ON SUNDAY. HOWEVER...THE MOISTURE ADVECTION
TRAJECTORY WILL SHIFT INTO THE CWA ON MONDAY...PROMPTING A
FORECAST OF CHANCE POPS FOR THAT DAY. TEMPERATURES WILL BE NEAR
NORMAL THROUGH THE PERIOD...AS LITTLE COOLING IS ANTICIPATED WITH
THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  86  68  86 /  40  60  40  10
BTR  72  87  70  88 /  40  60  40  10
MSY  75  87  75  87 /  50  70  50  20
GPT  74  86  73  88 /  50  70  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Sep 11, 9:55 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT MON SEP 11 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1055 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO THIS EVENING.
AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE...BUT THE MAJORITY
OF THE THUNDERSTORMS WILL REMAIN ON THE WEAK SIDE.  THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF
1 TO 2 INCHES AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. SOME
LOCALIZED STREET FLOODING WILL BE POSSIBLE DURING HEAVIER DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO ACROSS THE
REGION TOMORROW...IN ADVANCE OF AN APPROACHING COLD FRONT.  THIS
FRONT WILL SWEEP THROUGH THE AREA ON WEDNESDAY...PUSHING THE
THUNDERSTORMS TO THE EAST OF THE REGION.  NO HAZARDOUS WEATHER IS
EXPECTED THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

32

In the hours before

Special weather statement, Sep 11, 6:51 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 PM CDT MON SEP 11 2006

LAZ059-065>067-120115-
LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE-
751 PM CDT MON SEP 11 2006

...FUNNEL CLOUD NEAR CHAUVIN...

AT 740 PM CDT...TERREBONNE EMERGENCY RECEIVED SEVERAL CALLS
ABOUT A FUNNEL CLOUD NEAR CHAUVIN. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LARGE AREA OF RAIN WITH A EMBEDDED THUNDERSTORMS
OVER LOWER TERREBONNE AND LOWER LAFOURCHE PARISHES. THIS AREA WILL
MOVE EAST AT 15 MILES AN HOUR.

THIS ACTIVITY IS EXPECTED TO WEAKEN AND TOUCHDOWNS OF FUNNEL CLOUDS
ARE NOT ANTICIPATED.

THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL...
DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40
MILES AN HOUR NEAR CUT OFF...LAROSE...CHAUVIN AND MONTEGUT THROUGH
815 PM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Terrebonne

When
September 11, 6:51 PM CST
Where
Terrebonne County, Chauvin
Reported by
GENERAL PUBLIC
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

A funnel cloud was observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535032.